Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 197, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 24, 2007, 2:02 PM CDT for Greene County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 24, 2007, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 2:31 PM CDT | FLASH FLOOD | Springfield, MO | CAR STALLED IN HIGH WATER ON BATTLEFIELD ROAD IN SPRINGFIELD. WATER FLOODING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 241904 FFWSGF MOC077-250100- /X.NEW.KSGF.FF.W.0197.070824T1902Z-070825T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 202 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 800 PM CDT. * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR IN THE SPRINGFIELD AREA THROUGH 3 PM AND CAUSE FLASH FLOODING... ESPECIALLY IN FLOOD PRONE AREAS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BATTLEFIELD...REPUBLIC...SPRINGFIELD...STRAFFORD AND FAIR GROVE. A LOCAL WEATHER STATION IN BATTLEFIELD MISSOURI RECORDED ONE HALF INCH OF RAINFALL IN LESS THAN 15 MINUTES. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3743 9304 3709 9305 3707 9366 3723 9362 $$ JLT
3 follow-up statements
000 WGUS73 KSGF 242015 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT FRI AUG 24 2007 MOC077-250100- /X.CON.KSGF.FF.W.0197.000000T0000Z-070825T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 311 PM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR GREENE COUNTY... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOST OF THE THUNDERSTORMS THAT PRODUCED LOCALLY ONE TO TWO INCHES OF RAINFALL THROUGH 3 PM HAD MOVED SOUTH OUT OF THE WARNED AREA. HOWEVER...RUNOFF FROM THE EXCESSIVE RAINFALL HAS NOT ENDED AND WILL CONTINUE TO PRODUCE FLOODING. ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS NORTHEAST OKLAHOMA MAY BEGIN TO AFFECT GREENE COUNTY BY EARLY EVENING WHICH WILL PRODUCE ANOTHER ROUND OF HEAVY RAINFALL. LOCAL RAIN GAUGES ACROSS THE SPRINGFIELD AREA INDICATED ONE TO 1.50 INCHES OF RAIN FELL BETWEEN 2 AND 3 PM...WITH THE HEAVIEST OCCURRING BETWEEN 2 AND 230 PM. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3743 9304 3709 9305 3707 9366 3723 9362 $$ JLT
000 WGUS73 KSGF 242309 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT FRI AUG 24 2007 MOC077-250100- /X.CON.KSGF.FF.W.0197.000000T0000Z-070825T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 604 PM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR GREENE COUNTY... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN WAS MOVING BACK INTO GREENE COUNTY. RADAR ESTIMATES THAT ONE TO THREE INCHES OF RAIN FELL EARLIER THIS AFTERNOON...WITH AN ADDITIONAL QUARTER TO HALF INCH OF RAIN EXPECTED THROUGH 8 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...BATTLEFIELD...SPRINGFIELD...STRAFFORD AND FAIR GROVE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3743 9304 3709 9305 3707 9366 3723 9362 $$ SCHAUMANN
000 WGUS73 KSGF 250054 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT FRI AUG 24 2007 MOC077-250102- /X.EXP.KSGF.FF.W.0197.000000T0000Z-070825T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 752 PM CDT FRI AUG 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR GREENE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. MODERATE TO HEAVY RAINFALL WILL STILL BE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING. LAT...LON 3743 9304 3709 9305 3707 9366 3723 9362 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:17 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 24, 12:17 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CDT FRI AUG 24 2007 ...UPDATE TO AVIATION... .DISCUSSION... HEAVY RAIN/SEVERE STORM POTENTIAL THIS AFTERNOON INTO SATURDAY MORNING. CURRENTLY A STATIONARY FRONT IS EXTENDING FROM SOUTHWESTERN KANSAS TO THE NORTHEAST THROUGH CENTRAL IOWA INTO WISCONSIN. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ALONG THIS FRONT AS THEY SLOWLY MOVE TO THE NORTH AND EAST. A STRONG LOW LEVEL JET IS ALSO HELPING TO MAINTAIN THIS ACTIVITY THIS MORNING. HIGH CLOUDS ASSOCIATED WITH THE ACTIVITY IN SOUTH CENTRAL KANSAS IS BEGINNING TO FILTER INTO WESTERN MISSOURI. A TIGHT SURFACE PRESSURE GRADIENT AND MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE...IS CREATING GUSTY CONDITIONS OVER THE WESTERN CWA EARLY THIS MORNING. TODAY THE FRONT WILL BE PUSHED TO THE SOUTH BY AN UPPER LEVEL TROUGH MOVING INTO THE NORTHERN PLAINS. THE FRONT WILL BE POSITIONED OVER CENTRAL MISSOURI JUST NORTH OF THE CWA BY THIS AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM THE ONGOING CONVECTION OVER CENTRAL KANSAS WILL LIKELY MOVE OVER THE WESTERN AND NORTHERN PORTIONS OF THE CWA THIS MORNING. THESE BOUNDARIES WILL LIKELY BE THE MAIN FOCUS FOR ANY THUNDERSTORM ACTIVITY DURING THE AFTERNOON HOURS...WITH THE COLD FRONT MOVING INTO THE AREA THIS EVENING. THE BEST CHANCES FOR CONVECTION WILL BE ALONG AND NORTH OF I44... WHERE PRECIPITABLE WATER VALUES WILL BE IN THE 1.5 TO 2 INCHES RANGE. DRIER CONDITIONS WILL REMAIN OVER THE SOUTHEASTERN CWA. HAVE DECREASED POPS OVER THE SOUTHEAST CWA AND HAVE KEPT LIKELY GOING OVER THE NORTHERN CWA THROUGH THE OVERNIGHT HOURS. INSTABILITY WILL INCREASE OVER THE NORTHERN CWA WITH CAPE VALUES IN THE 1500 TO 2500 J/KG RANGE. COULD SEE A FEW STRONG TO SEVERE STORMS DEVELOP THIS AFTERNOON AND EVENING ALONG ANY BOUNDARIES THAT ARE PRESENT ACROSS THE AREA. WITH THE PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...THERE WILL BE A HEAVY RAIN POTENTIAL THROUGH THE OVERNIGHT HOURS...AS THE FRONT AND A LOW LEVEL JET WILL LIKELY KEEP CONVECTION GOING OVERNIGHT OVER THE WESTERN AND NORTHERN CWA. WITH DRIER CONDITIONS OVER THE SOUTHEASTERN CWA...TEMPERATURES WILL ONCE AGAIN WARM INTO THE MIDDLE TO UPPER 90S. WITH HEAT INDEX VALUES APPROACHING 100 DEGREES THIS AFTERNOON. SLIGHTLY COOLER TEMPERATURES WILL OCCUR ON SATURDAY AND SUNDAY BEHIND THE FRONT. COULD SEE A FEW LINGER SHOWERS THROUGH THE DAY ON SATURDAY OVER THE SOUTHERN CWA. MONDAY THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION...RETURNING DRY AND WARMER CONDITIONS TO THE AREA. AN UPPER LEVEL TROUGH WILL PUSH TOWARDS THE AREA BY THE MIDDLE OF THE NEXT WEEK RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY FROM AROUND 05Z-11Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 24, 12:53 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL MISSOURI THIS AFTERNOON...GENERALLY NORTH AND EAST OF COLE CAMP TO EMINENCE LINE. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND UPPER LEVEL DISTURBANCE LATER TONIGHT. THESE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL ACROSS EXTREME SOUTHEAST KANSAS AND INTO CENTRAL AND WESTERN MISSOURI. THE RAIN WILL FALL ACROSS LOCATIONS WHICH RECEIVED HEAVY RAIN AND FLASH FLOODING LAST WEEKEND. ANY ADDITIONAL HEAVY RAIN COULD CAUSE MORE FLASH FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL PORTIONS OF MISSOURI. RAINFALL AMOUNTS AND REPORTS OF FLASH FLOODING WILL ALSO BE NEEDED LATER TONIGHT AND SATURDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 24, 12:19 PM CDT, 1 hour 43 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT FRI AUG 24 2007 MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100- /O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI CAMDEN MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI DALLAS LACLEDE WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON... ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK... LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH... ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA... WAYNESVILLE AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:28 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 22 hr |
| Aug 24, 1:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 45 min |
| Aug 24, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 24, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 67 min |
| Aug 24, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Aug 24, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 55 min |
| Aug 24, 2:40 PM CDT | Flash Flood Warning | SGF | Christian, Laclede, Pulaski, Stone, Webster, Wright | 6 hr |
| Aug 24, 2:52 PM CDT | Tornado Warning | SGF | Phelps | 23 min |
| Aug 24, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 66 min |
| Aug 24, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 67 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.